MAUDE Adverse Event Report: MEDCOMP 1.9FX50CM SGL LMN V-P BASC KIT; VASCU-PICC

MEDCOMP 1.9FX50CM SGL LMN V-P BASC KIT; VASCU-PICC
Model Number MR17011101
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one 1.9f picc from customer for evaluation.Complaint reported that the lumen burst near the hub.Visual examination of the device confirmed the complaint.The device was forwarded to medcomp engineering for review.Returned device was inspected by medcomp engineering and found the id, od, and wall were within tolerance near the hole in the lumen.Visual inspection revealed the catheter is wavy in the area of the hole between the hub and 2cm depth mark.Under magnification, the hole in the lumen is smooth and appears to have burst rather than cut by something such as the stylet.While a definitive root cause cannot be determined, it is determined the root cause is not manufacturing based.Risk assessment documentation reviewed, failure mode is covered, no new risks were identified.
 
Event or Problem Description
After the catheter was inserted the guidewire was removed and the catheter salinized.It was immediately noticed that the catheter lumen had ruptured near the suture wings.Catheter was removed and replaced with another.No adverse clinical consequences to the patient were reported.

Brand Name
1.9FX50CM SGL LMN V-P BASC KIT
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key9083520
Report Number2518902-2019-00059
Device Sequence Number2568552
Product Code LJS
UDI-Device Identifier00884908032659
UDI-Public884908032659
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K120980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Model NumberMR17011101
Device Catalogue NumberMR17011101
Device Lot NumberMLLJ150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;